Side Effects of Statins: the Drug can Cause Intestinal Problems
“Although generally well tolerated side effects of this class of drugs are noted, they include liver dysfunction, renal failure, and myopathy. Statins are also known to affect nitric oxide levels by activating nitric oxide synthase”, - the study authors say.
The study told about the case of a 70-year-old man who was hospitalized a lot of times times in six years after repeated cases of discomfort in the peritoneum and a persistent feeling that he could not completely empty his bowel.
After the discontinuation of the drug, the patient's symptoms got better remarkably. At that time, there were no changes in lifestyle.
Unfortunately, after he was hospitalised for research, he was due to an oversight prescribed a statin again. The patient's symptoms resumed, and an alvine X-ray affirmed expansion of the colon loops.
The most common side effects of statins comprise: headache, trouble sleeping, flushing the skin, muscle aches, weakness, drowsiness, dizziness, nausea or vomiting, enteric cramps.